Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 1, 2008, 6:43 PM EDT for Otsego County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2008, 6:43 PM EDT (22:43 UTC)
- Expired
- Apr 1, 2008, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Otsego County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 4:32 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 1, 4:32 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 432 PM EDT TUE APR 1 2008 .SYNOPSIS... A COLD FRONT WILL MOVE EAST OF THE REGION THIS EVENING, FOLLOWED BY BLUSTERY WINDS AND COOLER TEMPERATURES. HIGH PRESSURE WILL BUILD INTO THE REGION ON WEDNESDAY WITH MOSTLY SUNNY SKIES, BUT BLUSTERY CONDITIONS WILL PERSIST INTO THE AFTERNOON HOURS. FAIR WEATHER WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY. THE NEXT CHANCE FOR PRECIPITATION WILL BE THURSDAY NIGHT AND FRIDAY AS LOW PRESSURE TRACKS TOWARDS THE REGION. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FOCUS IN THE NEAR TERM IS ON FROPA. SHUD REACH UCA-BGM LINE ARND 22Z AND OUT OF THE FCST AREA BY 01Z. LOW TOPPED CONVECTION MAY ACCOMPANY THE FNT AS TEMPS HAVE RISEN INTO THE M60S ACRS MUCH OF CNTRL NY WITH BREAKS OF SUNSHINE. LIMITED CAPE BUT POTNL FOR G45 WITH THE LINE AND WILL CONTINUE TO MONITOR. OTRW...FALLING TEMPS AND GUSTY WINDS AFTER FROPA WITH PSBLTY OF A FEW -SHSN LATE ACRS UPSTATE NY. FCST WINDS FALL SHORT OF ADVISORY CRITERIA. XPCT 20-30G45, WITH STRONGEST WINDS IN THE YATES TO ONEIDA CORRIDOR IN THE 23-06Z TIME FRAME. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... HIGH PRESSURE WILL BUILD INTO THE REGION ON WEDNESDAY. WE MAY SEE SOME RESIDUAL LAKE CLDS EARLY TMRW MRNG, BUT THESE ARE XPCTD TO MIX OUT QUICKLY, WITH MAINLY CLEAR SKIES PREVAILING FROM LATE TMRW MRNG THRU TMRW NGT. GUSTY NW WINDS WILL PERSIST ON WED BEFORE DIMINISHING LATE IN THE DAY. CLEAR AND COLD WED NGT, WITH FAIR WX ON THU, ALTHO SOME INCREASE IN MID/HI CLDS LIKELY ACRS THE SRN TIER AND NE PA LATE IN THE DAY. LOW PRESSURE TRACKS TWDS PA/NY THU NGT INTO FRIDAY. CRNT PROFILES SUGGEST A RAIN/SNOW MIX THU NGT, WITH RAIN SHOWERS ON FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... CONSIDERABLE UNCERTAINTY IN MODEL SOLUTIONS HANDLING PACIFIC ENERGY...SO HAVE FOLLOWED HPC MED RANGE GUIDANCE AND EXPERTISE IN THIS PERIOD. PATTERN SHOWS BROAD AMPLIFICATION OF A TROF IN THE EAST WITH MULTIPLE WAVES MOVING THROUGH EARLY IN THIS PERIOD. LOOKS LIKE WAVES WILL BE SLIDING JUST TO OUR SOUTHEAST FRI NITE AND EARLY SATURDAY WITH BEST CHC PRECIP OVER NEPA. FEEL THE POP GUIDANCE DURING THIS PERIOD OFFERED BY HPC AND GMOS IS TOO HIGH GIVEN TRACK OF LOW AND HIGH PRESSURE BUILDING IN FROM WEST...SO HAVE LOWERED TO CHC CATEGORY. ALSO NOT SEEING MUCH IN THE WAY OF FORCING OR MOISTURE FOR MUCH OF THE WEEKEND WITH HIGH PRESSURE TAKING CONTROL...SO AND AGAIN LOWERED PRECIP CHANCES BELOW CLIMO. WEEKEND LOOKS TO BE FAIRLY DECENT WITH IN AND OUT CLOUDINESS A SLIGHTLY MORE VIGOROUS UL WAVE IS SUGGESTED MON NITE AND TUES WITH CHC SHOWERS. THERMAL FIELDS SUGGEST TEMPS NEAR TO SLIGHTLY BELOW NORMAL IF CLOUDINESS PREVAILS. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... VFR CIGS WITH OCNL MVFR CIGS DUE TO SCT SHRA EXPECTED PRIOR TO FROPA THAT IS EXPECTED TO CROSS TERMINALS 21Z-01Z FROM W-E. PLENTY OF MVFR CIGS UPSTREAM BEHIND THE FRONT...SO INCLUDED MENTION OF THAT CATEGORY FOR A FEW HOURS THIS EVENING...ALTHOUGH MODEL MOS GUIDANCE DOES NOT SUGGEST IT. HIGH PRESSURE QUICKLY BUILDS IN OVERNIGHT WITH IMPROVEMENT TO VFR CIGS LIKELY AFT 06Z...THEN SKC ON WEDS. WINDS GUSTY AROUND 30 KTS THIS AFTERNOON AND EARLY EVENING...BECOMING W-NW. CONTINUED GUSTY 25-30 KTS WEDNESDAY. WED/THU...VFR. NO SIG WX. THU NIGHT/FRI...MVFR/IFR. CHC MIXED RAIN/SNOW. SAT...MVFR IMPROVING TO VFR. CHC AM SHOWERS. SUN/MON...VFR. NO SIG WX. && .HYDROLOGY... FLOOD WATCH FOR ALL OF ONEIDA COUNTY HAS BEEN CANCELLED. MOHAWK RIVER IS NOW COVERED BY A FLOOD WARNING BY ALBANY. THE BLACK RIVER IS FORECASTED TO CREST BELOW FLOOD STAGE AND LOWER THAN PREVIOUS FORECASTS. SHOWERS ARE MOVING THROUGH QUICKLY WITH LIGHT QPF. SNOW MELT RUNOFF WILL CONTINUE BUT MOST OF THAT WILL BE IN THE HIGHER TERRAIN OF THE NORTH BRANCH SUSQUEHANNA IN NEW YORK AND THE CATSKILLS AND OF COURSE ACROSS NORTHERN ONEIDA WHERE THE DEEPER SNOW PACK REMAINS. THE SNOW MELT WILL SLOW TONIGHT AS TEMPERATURES FALL INTO THE 30S AND U20S. WITH MOSTLY SNOW MELT PRODUCING RUNOFF NOT EXPECTING ANY FLASH FLOODING. THE ONLY POINT FORECASTED TO MAKE FLOOD STAGE IS THE TIOUGHNIOGA RIVER AT CORTLAND MIDDAY WED. A FEW OTHER POINTS ARE EXPECTED TO CREST WITHIN A FOOT OF THEIR FLOOD STAGES. WITH CORTLAND MORE THAN 12 HOURS OUT AND THE OTHERS LOWER THAN PREVIOUS FORECASTS WILL CONTINUE WITH NO FLOOD WATCH. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...JAB AVIATION...JAB HYDROLOGY...TAC
Hazardous weather outlook, Apr 1, 4:14 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 414 AM EDT TUE APR 1 2008 NYZ009-037-020815- NORTHERN ONEIDA-SOUTHERN ONEIDA- 414 AM EDT TUE APR 1 2008 ...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044-047- 048-072-020815- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 414 AM EDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 1, 6:02 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 602 PM EDT TUE APR 1 2008 NYZ022-024-025-055-012245- CHEMUNG NY-STEUBEN NY-TIOGA NY-TOMPKINS NY- 602 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH. THIS STORM WAS LOCATED NEAR JUST SOUTH OF ADDISON...AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CATON AND PAINTED POST AT 610 PM EDT... EAST CORNING AND SOUTH CORNING AT 615 PM EDT... BIG FLATS AND ELMIRA ARPT AT 620 PM EDT... ELMIRA HEIGHTS AND HORSEHEADS AT 625 PM EDT... BREESPORT AND HORSEHEADS NORTH AT 630 PM EDT... ERIN AT 635 PM EDT... VAN ETTEN AND NORTH SPENCER AT 640 PM EDT... SPENCER AND WEST CANDOR AT 645 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS.
Local storm report, Apr 1, 6:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
630 PM EDT TUE APR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL CORNING 42.15N 77.06W
04/01/2008 U0.88 INCH STEUBEN NY PUBLIC
&&
TACSpecial weather statement, Apr 1, 6:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 638 PM EDT TUE APR 1 2008 NYZ045-046-056-057-PAZ039-012345- BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY-SUSQUEHANNA PA- 638 PM EDT TUE APR 1 2008 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 634 PM EDT...A LINE OF THUNDERSTORMS ALONG A COLD FRONT CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF HARTWICK TO MONTROSE PENNSYLVANIA...AND MOVING EAST AT 70 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... YOUNGS AND UNADILLA AT 645 PM EDT... WESTVILLE AND TROUT CREEK AT 655 PM EDT... SCHENEVUS AT 700 PM EDT... WORCESTER AND WALTON AT 705 PM EDT... KORTRIGHT AND HARVARD AT 710 PM EDT... HOBART AND BOVINA CENTER AT 720 PM EDT... REPEATING...THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL...AND VERY HEAVY RAIN.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 6:05 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 25 min |
| Apr 1, 6:14 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 31 min |
| Apr 1, 7:07 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 38 min |
| Apr 1, 7:20 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.